MAUDE Adverse Event Report: ETHICON INC. PROLENE BLU 40IN 1 S/A CT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE BLU 40IN 1 S/A CT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number W742G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Date sent to the fda: 12/18/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Additional information was requested; the following was obtained: what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? if not retrieved, in what tissue structure the needle was retained? is there any plan in place to remove the needle in the future? please provide details.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.An x-ray machine was brought into the or to locate the broken needle, and it was successfully retrieved.There was no additional tissue damage while searching for the needle.The person reporting was the operating room senior nurse of (b)(6) hospital (b)(6).Unfortunately, i could not create a shipping label and am currently working with iris to resolve this issue, if you could provide any assistance on that regard, i would be highly appreciative of your help.The following information was reported: in summary: needle of item code w742g was broken during facial closure in an appendectomy case.Was surgery delayed due to the reported event? no, action taken when event occurred? x-ray was called to remove needle fragment, was procedure successfully completed? yes, were fragments generated? yes, if yes, were they removed easily without additional intervention? yes, patient status/ outcome / consequences: no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: yes, if yes, describe: x-ray was used to locate needle fragment and removal, is the patient part of a clinical study? unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an appendectomy procedure on (b)(6) 2025 and suture was used.It was reported that needle broke during facial closure at umbilical cord site during a laparoscopic appendectomy case.The port was removed before the surgeon began suturing and three different pieces were used, two needles broke, one during the first bite and one needle bent at the needle holder site.Xray was used to retain the needle that was broken inside the patient.There were no patient consequences reported.Additional information was requested.

Brand Name
PROLENE BLU 40IN 1 S/A CT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23843410
Report Number2210968-2025-14286
Device Sequence Number9572070
Product Code GAW
UDI-Device Identifier10705031242197
UDI-Public(01)10705031242197(17)280229(10)TCBAQR
Combination Product (Y/N)N
Initial Reporter CountryKU
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW742G
Device Lot NumberTCBAQR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Initial Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown